Louisiana, 2014Damaging Wind in Louisiana, August 10, 2014
August 10, 2014 · NWS LCH · 1 event in 1 county or zone
A thunderstorm with an elevated core collapsed causing a microburst in Alexandria.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm with an elevated core collapsed causing a microburst in Alexandria.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 10, 11:10 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 10, 11:10 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1210 PM CDT SUN AUG 10 2014
.AVIATION...
AN UPPER-LEVEL COLD-CORE LOW...SITUATED ACROSS THE NORTHWEST GULF
OF MEXICO NEAR 27N 94W...WILL CONTINUE ITS JOURNEY WESTWARD. THIS
COLD LOW WILL MOVE ONSHORE SOUTH TEXAS BY NOON MONDAY.
UPPER-LEVEL DIVERGENCE (SYNOPTIC LIFT) ACROSS THE OUTER NORTHERN
PERIPHERY OF COLD LOW WILL GIVE A BOOST TO THE AUGUST CONVECTIVE
LIFT. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THIS
AFTERNOON...TAPERING OFF IN THE EVENING.
JT
&&
.PREV DISCUSSION... /ISSUED 950 AM CDT SUN AUG 10 2014/
UPDATE...
ABUNDANCE OF MOISTURE HAS ALLOWED A FEW MORE CLOUDS TO HANG
AROUND WHICH IS KEEPING TEMPERATURES A SHADE COOLER THAT CURRENT
TEMPERATURE GRIDS SHOW. INVERSELY...DEWPOINTS ARE UP HIGHER
THAN DEWP0INT GRIDS CURRENTLY SHOW. MADE WEATHER GRIDS ADJUSTMENT
TO BRING IN LINE WHAT IS CURRENTLY OUT THERE. AS FOR THE ZONE
FORECAST... SEE NO MAJOR REASON TO MAKE ANY CHANGES FOR THIS
AFTERNOON. FORECAST HIGHS COULD BE REACHED ALL AREAS WITH THE
RIGHT AMOUNT OF HEATING TIME. POPS LOOK PROPERLY PLACED.
NO CHANGES TO FORECAST PACKAGE NEEDED AT THIS TIME.
PREV DISCUSSION... /ISSUED 641 AM CDT SUN AUG 10 2014/
DISCUSSION...
10/12Z TAF ISSUANCE.
AVIATION...
LATEST SATELLITE IMAGERY SHOWS A SWATH OF HIGH CLOUDS STREAMING SW
ACRS THE AREA...WITH A FEW LOWER CLOUDS DEVELOPING ACRS CNTL/NRN
LA. CONDITIONS ARE VFR ACRS THE AREA AND THIS IS EXPECTED TO
PREVAIL THROUGH MUCH OF THE PERIOD. KLCH 88D INDICATES A FEW SHRA
BEGINNING TO DEVELOP NEAR VERMILION BAY SOUTH OF KARA. CONVECTIVE
COVERAGE EXPECTED TO BE SIMILAR TO YESTERDAY...WITH SCT SHRA/TSRA
ACRS ERN PORTIONS OF THE AREA BECOMING MORE ISOLTD TO THE WEST.
RETAINED PROB30 GROUPS AT LCH/AEX WITH TEMPO GROUPS AT LFT/ARA AND
JUST VC AT BPT. AS FOR TIMING...MOST OF THE ACTIVITY IS EXPECTED
TO DEVELOP BY LATE MORNING INTO MIDDAY. HOWEVER...CARRIED VC
MENTION A LITTLE EARLIER AT LFT/ARA WITH SHOWERS ALREADY
DEVELOPING SOUTH OF THESE TERMINALS. CONVECTION SHOULD DIMINISH
AROUND OR SHORTLY AFTER SUNSET.
PREV DISCUSSION... /ISSUED 402 AM CDT SUN AUG 10 2014/
DISCUSSION...
ANOTHER WARM AND HUMID EARLY MORNING WITH TEMPERATURES AND DEW
POINTS IN THE MID TO UPPER 70S. A FEW NOCTURNAL SHOWERS HAVE
DEVELOPED OFF OF THE SOUTH CENTRAL LOUISIANA COAST AROUND MARSH
ISLAND. UPPER AIR ANALYSIS SHOWS A FLAT UPPER LEVEL RIDGE CENTERED
OVER TEXAS AND STRETCHED ACROSS THE GULF COAST STATES.
MEANWHILE...MOISTURE PROFILES INDICATE A DECENT MOIST ATMOSPHERE
IS HANGING AROUND THE FORECAST AREA. LATEST UPPER AIR SOUNDING
SHOWED A PRECIPITABLE WATER VALUES NEAR 2.20 INCHES...ABOUT 120
PERCENT OF NORM...AND A MEAN RH VALUE AT 70 PERCENT. LATEST GPS-
MET IPWAT ALSO SHOWS VALUES STILL BETWEEN 2.10 AND 2.20 INCHES.
OVER THE NEXT COUPLE OF DAYS...HIGH MOISTURE VALUES AND LITTLE
INHIBITION ON FORECAST SOUNDINGS...DESPITE THE UPPER LEVEL
RIDGE...SHOULD ALLOW FOR DAYTIME HEATING TO KICK-OFF ISOLATED TO
SCATTERED SHOWERS AND STORMS...ESPECIALLY DURING THE AFTERNOON
HOURS. BEST CHANCE AND COVERAGE WILL BE OVER EASTERN ZONES...THE
FURTHEST AWAY FROM THE CENTER OF THE RIDGE. WITH THE HIGH MOISTURE
CONTENT...SOME OF THE STRONGER STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL WITH RATES AROUND 2 INCHES PER HOUR...SO IF THEY DEVELOP
IN THE RIGHT SPOT...SOME URBAN TYPE STREET FLOODING COULD BE
POSSIBLE. OTHERWISE...SOME BRIEF GUSTY WINDS AND OCCASIONAL CLOUD
TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS. ACTIVITY WILL
DIMINISH BY SUNSET OVER LAND WITH THE LOSS OF DAYTIME
HEATING...WITH THE USUAL NOCTURNAL DEVELOPMENT NEAR THE COAST AT NIGHT.
THE UPPER LEVEL RIDGE WILL MOVE BACK TOWARD THE WEST EARLY NEXT
WEEK...WITH AN UPPER LEVEL DISTURBANCE DROPPING DOWN OUT OF THE
NORTHERN PLAINS...THAT WILL DEEPEN AN UPPER LEVEL TROUGH OVER THE
EASTERN THIRD OF THE COUNTRY. THIS WILL HELP PUSH A WEAK SURFACE
COLD FRONT INTO THE FORECAST AREA BY TUESDAY AFTERNOON...WITH
FRONT PUSHING DOWN TO SOMEWHERE BETWEEN THE HIGHWAY 190 AND I-10
CORRIDOR BEFORE STALLING AND GRADUALLY DISSIPATING THROUGH THE END
OF THE WEEK.
FRONTAL CONVERGENCE ALONG WITH THE VERY MOIST ATMOSPHERE SHOULD
ALLOW FOR A DECENT CHANCE AND COVERAGE FOR SHOWERS AND
THUNDERSTORMS OVER THE ENTIRE FORECAST AREA ON TUESDAY AND AGAIN
SOUTH OF THE FRONT ALONG THE I-10 CORRIDOR ON WEDNESDAY. PWAT
STAYS BETWEEN 2.10 AND 2.25 INCHES WITH MEAN RH OVER 70 PERCENT
AHEAD OF THE FRONT. SO THE MAIN HAZARD WITH THE STORMS THAT
DEVELOP WILL BE LOCALLY HEAVY RAINFALL...ESPECIALLY WHERE ANY
MESO-SCALE BOUNDARIES MAY CONVERGE WITH THE FRONTAL BOUNDARY.
STILL LOOKS LIKE SOMEWHAT DRIER AIR WILL MAKE IT INTO THE FAR
NORTHEAST ZONES BY WEDNESDAY INTO THURSDAY THAT WILL MAKE FOR LESS
HUMID CONDITIONS AND LOWER NIGHT TIME LOWS FOR THOSE LOCATIONS.
EASTERN UPPER LEVEL TROUGH ABATES BY THE WEEKEND...WITH
SUBTROPICAL RIDGE BECOMING MORE ESTABLISHED ACROSS THE FORECAST
AREA. THIS SHOULD LEAD TO TYPICAL SUMMER TIME WEATHER...WITH HOT
AND HUMID CONDITIONS AND ISOLATED TO SCATTERED DIURNALLY DRIVEN
SHOWERS AND STORMS.
RUA
MARINE...
LIGHT ONSHORE FLOW AND LOW SEAS SHOULD CONTINUE OVER THE NEXT
COUPLE OF DAYS AS WEAK SURFACE HIGH PRESSURE RIDGES ACROSS THE
COASTAL WATERS FROM THE EAST. A SURFACE COLD FRONT WILL APPROACH
THE COASTAL WATERS ON LATE TUESDAY...AND STALLING NORTH OF THE
COASTAL WATERS BY WEDNESDAY...BEFORE GRADUALLY DISSIPATING BY THE
END OF THE WEEK. SOME BRIEF WESTERLY OR EVEN OFFSHORE FLOW WILL
DEVELOP WITH THE FRONT ON TUESDAY INTO WEDNESDAY...BEFORE ONSHORE
FLOW IS AGAIN ESTABLISHED BY THE END OF THE WEEK. THE SURFACE
FRONT WILL ALSO HELP INCREASE SHOWERS AND STORMS OVER THE COASTAL
WATERS FROM TUESDAY THROUGH THURSDAY. WINDS AND SEAS MAY BE
LOCALLY HIGHER NEAR THE STORMS TO GO ALONG WITH OCCASIONAL CLOUD
TO WATER LIGHTNING. ALSO...SOME OF THE STORMS MAY PRODUCE HEAVY
RAINFALL THAT WILL GREATLY REDUCE VISIBILITIES. THE SHOWER
ACTIVITY WILL DECREASE BY THE END OF THE WEEK AS THE FRONTAL
SYSTEM DISSIPATES.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 92 77 93 77 92 / 30 20 30 20 50
KBPT 92 77 94 77 93 / 20 10 20 20 50
KAEX 95 75 94 75 92 / 40 30 40 30 40
KLFT 93 76 93 75 92 / 40 30 40 20 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&
Hazardous weather outlook, Aug 10, 3:56 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
456 AM CDT SUN AUG 10 2014
GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-111115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
456 AM CDT SUN AUG 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
DAYTIME HEATING AND GOOD MOISTURE WILL COMBINE TO PRODUCE ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE WILL BE
OVER CENTRAL AND SOUTH CENTRAL LOUISIANA...WITH THE BEST COVERAGE
OCCURRING DURING THE AFTERNOON HOURS. A FEW STORMS MAY PRODUCE
BRIEF GUSTY WINDS OVER 30 MPH ALONG WITH OCCASIONAL CLOUD TO
GROUND LIGHTNING. ALSO...HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2
INCHES PER HOUR WILL ACCOMPANY SOME OF THE STRONGER STORMS WHICH
MAY LEAD TO MINOR FLOODING OF STREETS AND OTHER LOW LYING AREAS
WITH POOR DRAINAGE. AWAY FROM THE CONVECTION...HOT AND HUMID CONDITIONS
WILL BE FELT WITH MAX AFTERNOON HEAT INDEX READINGS RANGING FROM
100 TO 105 DEGREES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON
MONDAY...WITH THE MAJORITY OF THE ACTIVITY OCCURRING IN THE
AFTERNOON HOURS. AGAIN HEAVY RAINFALL WILL BE THE MAIN HAZARD WITH
THE POSSIBILITY OF ISOLATED STREET FLOODING. A SURFACE FRONT WILL
REACH THE FORECAST AREA ON TUESDAY AND LINGER THROUGH THE MIDDLE
PART OF THE WEEK PROVIDING MORE WIDESPREAD COVERAGE OF SHOWERS AND
THUNDERSTORMS. ANY THUNDERSTORMS THAT DEVELOP WITH THIS FRONT MAY
PRODUCE BRIEF STRONG GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND
LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STORMS
WITH RAINFALL RATES NEAR 2 INCHES PER HOUR...THAT AGAIN MAY LEAD
TO SOME FLOODING OF STREETS AND LOW LYING POOR DRAINAGE AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ450-452-455-470-472-475-111115-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
456 AM CDT SUN AUG 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL INCREASE TUESDAY AND WEDNESDAY AS A
SURFACE FRONT NEARS THE COASTAL WATERS. SOME OF THE STORMS WILL
PRODUCE GUSTY WINDS...OCCASIONAL CLOUD TO WATER LIGHTNINGS...AND
BRIEF HEAVY RAINFALL GREATLY REDUCING VISIBILITIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
RUA
In the hours before
Special weather statement, Aug 10, 9:09 AM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1009 AM CDT SUN AUG 10 2014
LAZ054-055-101615-
LOWER ST. MARTIN LA-ST. MARY LA-
1009 AM CDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 1115 AM CDT...
AT 1007 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER BAYOU VISTA...MOVING EAST AT 5
MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BERWICK...MORGAN CITY...STEPHENSVILLE AND AMELIA.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2952 9121 2954 9127 2947 9128 2943 9122
2946 9128 2942 9127 2946 9132 2943 9131
2942 9134 2945 9135 2947 9131 2951 9136
2951 9144 2976 9159 2984 9112 2981 9109
2965 9110 2960 9107Special weather statement, Aug 10, 10:10 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1110 AM CDT SUN AUG 10 2014
LAZ053>055-101715-
LOWER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
1110 AM CDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 1215 PM CDT...
AT 1109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES SOUTHWEST OF BELLE RIVER...
MOVING EAST AT 5 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BELLE RIVER AND STEPHENSVILLE.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2972 9110 2966 9160 2992 9166 3005 9126
3005 9122 3001 9122 2999 9125 2995 9124
2989 9120 2986 9119 2984 9113 2981 9109
2975 9108Special weather statement, Aug 10, 1:23 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
223 PM CDT SUN AUG 10 2014
LAZ031>033-042-043-045-102030-
ST. LANDRY LA-EVANGELINE LA-ALLEN LA-ACADIA LA-JEFFERSON DAVIS LA-
UPPER ST. MARTIN LA-
223 PM CDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE...
ALLEN...ACADIA...JEFFERSON DAVIS AND ST. MARTIN PARISHES UNTIL 330 PM
CDT...
AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
WEST OF DURALDE TO 6 MILES EAST OF KROTZ SPRINGS...NEARLY STATIONARY.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...KROTZ SPRINGS...DURALDE...PORT BARRE AND CHATAIGNIER.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3041 9269 3069 9258 3068 9173 3063 9174
3061 9175 3056 9175 3052 9173 3051 9173
3050 9170 3045 9164 3042 9162 3041 9163Special weather statement, Aug 10, 1:28 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
228 PM CDT SUN AUG 10 2014
LAZ027>029-032-102030-
RAPIDES LA-EVANGELINE LA-VERNON LA-AVOYELLES LA-
228 PM CDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...VERNON AND
AVOYELLES PARISHES UNTIL 330 PM CDT...
AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF HOLLOWAY TO 16 MILES SOUTHWEST OF GLENMORA...ABOUT
STATIONARY.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FOREST HILL...LIBUSE...ESLER REGIONAL AIRPORT...KOLIN...
HOLLOWAY AND LECOMPTE.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3147 9216 3141 9215 3140 9213 3089 9246
3091 9288 3140 9263 3148 9223 3148 9219Thunderstorm Wind, Rapides
- When
- August 10, 1:30 PM CST
- Where
- Rapides County, 1.59 mi S of Pineville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 31.297, -92.431
A thunderstorm collapsed along the Red river just east of Alexandria. The microburst downed several trees near the intersection of John Thomas and 6th Streets in Alexandria to near Highway 107 in Pineville. One large pine tree fell across a mobile home and a small green house was also destroyed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 10, 20142 deaths · 4 events
- Heavy Rain in Guam, August 10, 20141 death · 1 event
- Heat in Nevada, August 10, 20141 death · 1 event
- Flash Flood in New Mexico, August 10, 2014$250,000 · 1 event
- Flash Flooding and Flooding in Kentucky, August 10 to 11, 2014$85,000 · 11 events
- Damaging Winds in Texas, August 10, 2014$88,000 · 65 kt wind · 5 events
- Flash Flooding in Georgia, August 10, 2014$13,000 · 2 events
- Drought in Texas, August 10 to 31, 20145 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2014$500 · 52 kt wind · 4 events
- Flash Flooding in Colorado, August 10, 20144 events
- Damaging Winds in Texas, August 10, 2014$6,000 · 67 kt wind · 4 events
- Flash Flooding in South Carolina, August 10, 2014$3,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537763.